Florida, 2013Damaging Wind in Florida, June 30, 2013
June 30, 2013 · NWS JAX · 1 event in 1 county or zone
Deep and moist SW flow with 20-25 knots of 0-6km steering flow on the east side of a deepening upper level trough brought widespread thunderstorm activity across the Suwannee River Valley of northeast Florida by midday where isolated wet downburst activity caused some tree and power line damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep and moist SW flow with 20-25 knots of 0-6km steering flow on the east side of a deepening upper level trough brought widespread thunderstorm activity across the Suwannee River Valley of northeast Florida by midday where isolated wet downburst activity caused some tree and power line damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 9:13 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 30, 9:13 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1013 AM EDT SUN JUN 30 2013
...STRONG STORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE
THIS AFTERNOON...
.UPDATE...
DEEP AND MOIST SOUTHWEST FLOW CONTINUES ACROSS THE REGION WITH
MORNING SOUNDINGS SHOWING AN AMAZING 20-25 KNOTS OF 0-6KM STEERING
FLOW...WHICH IS FAIRLY STRONG FOR LATE JUNE AND HAS BASICALLY SHUT
DOWN THE LOCAL SEA-BREEZE REGIME. THIS WILL ALLOW FOR MAINLY
NUMEROUS SHOWER ACTIVITY TO DEVELOP OUT OF THE NORTHEAST GOMEX AND
TRACK ACROSS THE FORECAST AREA IN THE DEEP TROPICAL/MOIST AIRMASS
WITH PRECIP WATER AMOUNTS OF JUST OVER 2 INCHES. EMBEDDED STORM
ACTIVITY WILL REACH ITS HIGHEST COVERAGE DURING THE PEAK HEATING
OF THE AFTERNOON HOURS AND WITH STORM MOTION PUSHING CLOSE TO 25
MPH...EXPECT ANY STORM TO HAVE GUSTS OF 30-40 MPH WITH STRONGER
ONES HAVING THE POTENTIAL TO BECOME STRONG TO SEVERE. LOCALLY
HEAVY RAINFALL WILL BE MORE DUE TO TRAINING OF ACTIVITY OUT OF THE
GOMEX SINCE THE STORM MOTION IS RELATIVELY FAST. A BIT MORE
INSOLATION AND LESS CLOUD COVER SHOULD ALLOW FOR MAX TEMPS TO PUSH
INTO THE UPPER 80S TO NEAR 90 BEFORE CONVECTION BREAKS OUT IN MOST
PLACES BY EARLY AFTERNOON. EVEN THOUGH SNAPSHOT STORM COVERAGE
WILL REMAIN GENERALLY ISOLATED TO SCATTERED...THE QUICK STORM
MOTION WILL ALLOW OVERALL COVERAGE TO BE LIKELY AROUND 60-70%.
ACTIVITY WILL BEGIN TO FADE IN INTENSITY AND COVERAGE AROUND
SUNSET WITH ACTIVITY STILL PUSHING IN OFF THE GOMEX INTO THE I-75
CORRIDOR OF NORTHEAST FLORIDA/SUWANNEE RIVER VALLEY THROUGH THE
OVERNIGHT HOURS.
&&
.AVIATION...
ROUND OF SHOWERS/TSTMS WITH TEMPO MVFR CIGS/VSBYS WILL IMPACT THE
TAF SITES MAINLY IN THE 16Z-19Z TIME FRAME IN THIS FAST SOUTHWEST
FLOW AND EXPECT GUSTY WINDS UP TO 25-30 KTS POSSIBLE AS WELL. A
LULL IN ACTIVITY IS EXPECTED AT TAF SITES BY THE 00Z TIME FRAME
AND JUST A GENERAL VCSH SHOULD COVER MOST OF THE NIGHT WITHOUT ANY
ORGANIZED ACTIVITY IMPACTING THE SITES. SOME LOW IFR STRATUS WILL
BE POSSIBLE AT KGNV OVERNIGHT (06Z-12Z) BUT CONFIDENCE STILL TOO
LOW TO INCLUDE AT THIS TIME.
&&
.MARINE...
S TO SW FLOW AT 15-20 KNOTS WILL CONTINUE WITH SEAS OF 3-5 FT INTO
TONIGHT. OFFSHORE MOVING THUNDERSTORMS WITH GUSTY WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EARLY EVENING.
RIP CURRENTS: LOW RISK WILL CONTINUE WITH THE MAINLY OFFSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 87 73 87 72 / 70 50 70 60
SSI 85 78 81 77 / 70 40 70 50
JAX 88 75 85 74 / 70 30 70 50
SGJ 86 77 83 77 / 70 40 70 50
GNV 87 75 86 73 / 70 40 70 60
OCF 89 75 86 74 / 70 50 70 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/SHULER/MCALLISTER
Hazardous weather outlook, Jun 30, 4:50 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 AM EDT SUN JUN 30 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-011000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
550 AM EDT SUN JUN 30 2013
...STRONG STORMS POSSIBLE WITH LOCALLY HEAVY RAINFALL TODAY THROUGH
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
MORNING THUNDERSTORMS WILL CONTINUE TO STREAM NORTHEAST OUT OF THE
GULF OF MEXICO OVER SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTHEAST FLORIDA. THUNDERSTORM ACTIVITY WILL THEN SPREAD INLAND
TOWARD THE ATLANTIC COAST THROUGH MID AFTERNOON. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. STORM MOTION WILL BE
NORTHEAST AROUND 25 MPH.
THUNDERSTORM ACTIVITY WILL GRADUALLY DECREASE OVER NORTHEAST FLORIDA
AFTER SUNSET. THUNDERSTORMS WILL CONTINUE TO IMPACT SOUTHEAST GEORGIA
THROUGH THE NIGHT...WITH MORE COVERAGE DEVELOPING ALONG THE GULF
COAST REGION AFTER MIDNIGHT.
SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE ADJACENT COASTAL WATERS
DUE TO SOUTHWEST WINDS OF 15 TO 20 KNOTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AS A FRONTAL
BOUNDARY LINGERS OVER THE AREA AND MOIST SOUTHWEST FLOW PREVAILS. A
FEW STRONG STORMS WILL BE POSSIBLE...WHICH WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS.
THUNDERSTORM COVERAGE WILL GRADUALLY DECREASE THURSDAY THROUGH NEXT
WEEKEND AS DRIER AIR POSITIONS OVER THE AREA AND ONSHORE FLOW
INCREASES. AS ONSHORE FLOW DEVELOPS...THE RISK OF RIP CURRENTS IS
EXPECTED TO INCREASE AT THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 30, 9:27 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1027 AM EDT SUN JUN 30 2013
FLZ020>023-301515-
BAKER-COLUMBIA-HAMILTON-SUWANNEE-
1027 AM EDT SUN JUN 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME WESTERN
BAKER...NORTHERN COLUMBIA...SOUTHEASTERN HAMILTON AND EASTERN
SUWANNEE COUNTIES FOR STRONG WINDS VALID UNTIL 1115 AM EDT...
AT 1027 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF WELLBORN...MOVING
NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WELLBORN...HOUSTON...WINFIELD...SUWANNEE VALLEY AND WHITE
SPRINGS THROUGH 1115 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3058 8256 3038 8239 3010 8285 3027 8299
TIME...MOT...LOC 1427Z 235DEG 21KT 3027 8284
SHULER
Special weather statement, Jun 30, 10:23 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1123 AM EDT SUN JUN 30 2013
FLZ040-301615-
MARION-
1123 AM EDT SUN JUN 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS VALID UNTIL 1215 PM EDT...
AT 1123 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF OCALA...MOVING
NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SANTOS...OCALA AIRPORT...BELLEVIEW...SILVER SPRINGS SHORES...
OCALA...ANTHONY...LYNNE...SPARR...BURBANK AND FORT MCCOY THROUGH 1215
PM EDT. GUSTY WINDS OF 40 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2907 8234 2947 8202 2931 8175 2895 8216
2896 8225
TIME...MOT...LOC 1523Z 219DEG 21KT 2914 8215
SHULERSpecial weather statement, Jun 30, 11:03 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1203 PM EDT SUN JUN 30 2013
FLZ022-023-030-031-036-301645-
ALACHUA-BAKER-BRADFORD-COLUMBIA-UNION-
1203 PM EDT SUN JUN 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD...
SOUTHWESTERN BAKER...NORTHERN ALACHUA...SOUTHERN COLUMBIA AND UNION
COUNTIES FOR STRONG WINDS VALID UNTIL 1245 PM EDT...
AT 1203 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES
WEST OF COLUMBIA TO 9 MILES SOUTH OF ALACHUA...MOVING NORTHEAST AT 25
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH
SPRINGS...COLUMBIA...ALACHUA...OLENO STATE PARK...LAKE CITY...
WATERTOWN...FIVE POINTS...UPLAND PINES AND PROVIDENCE THROUGH 1245 PM
EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3039 8230 2985 8205 2979 8205 2956 8253
3012 8280 3016 8279
TIME...MOT...LOC 1603Z 242DEG 23KT 3011 8268 2969 8247
HESSSpecial weather statement, Jun 30, 11:08 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 PM EDT SUN JUN 30 2013
FLZ037-040-301700-
MARION-PUTNAM-
1208 PM EDT SUN JUN 30 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND EASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 100
PM EDT...
AT 1208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES
WEST OF FORT MCCOY TO WEIRSDALE...MOVING NORTHEAST AT 20 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WEIRSDALE...SILVER
SPRINGS SHORES...OCKLAWAHA...LAKE WEIR...BURBANK...FORT MCCOY...MOSS
BLUFF...LYNNE...ORANGE SPRINGS AND HOG VALLEY THROUGH 100 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2943 8210 2943 8209 2944 8210 2945 8208
2944 8206 2947 8205 2979 8160 2936 8151
2932 8167 2928 8164 2905 8163 2904 8165
2896 8166 2895 8199
TIME...MOT...LOC 1608Z 236DEG 17KT 2940 8200 2900 8191
HESSThunderstorm Wind, Columbia
- When
- June 30, 11:30 AM EST
- Where
- Columbia County, 0.91 mi SW of Lulu
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.110, -82.490
Numerous trees and power lines were blown down near the Columbia and Baker county line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Sneakerwave in California, June 30, 20132 deaths · 2 injured · 1 event
- Flash Flooding and Damaging Winds in North Carolina, June 30, 2013$4.2 million · 50 kt wind · 11 events
- Flash Flood in North Carolina, June 30, 2013$500,000 · 1 event
- Flash Flooding in Pennsylvania, June 30, 2013$90,000 · 5 events
- Flash Flooding in New Hampshire, June 30, 2013$90,000 · 3 events
- Damaging Winds in Texas, June 30, 2013$50,000 · 56 kt wind · 2 events
- Flood in Georgia, June 30, 2013$48,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 2013$24,000 · 1.25 in hail · 9 events
- Flash Flooding and Damaging Winds in South Carolina, June 30, 20131 injured · $8,000 · 60 kt wind · 13 events
- Flash Flooding and Flood in Pennsylvania, June 30, 2013$750 · 1.75 in hail · 11 events
- Damaging Wind in Massachusetts, June 30, 2013$15,000 · 1 event
- Flash Flooding and Hail in New York, June 30, 20131.25 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453920.